The Weekly Retro Movie Rundown 106

Readers Digest! The weekend has landed!

In a packed out newsagents, smelling of sugary sweets and the the local rags piled on the floor ready for the paper boy. We stand leaning up at the towering shelf of bright and colourful glossy magazines, flicking through the shiny and sharp pages searching high and low as we hunt in desperation for retro movie goodness and as much celluloid wonder as we can get our eager hands on.

Have a happy retro weekend!

SATURDAY 5th JULY

Little Shop of Horrors (1986) Sky Movies Comedy 3:25pm-5:10pm (1 hour 45 minutes)
A weedy flower-shop assistant grows a bizarre plant, which he discovers needs to feed on human blood to survive. It grows to a vast size  and begins to talk, demanding he commit murder on its behalf. Comedy musical based on the Broadway show, starring Rick Moranis, Ellen  Greene, Steve Martin and Bill Murray, with the voice of The Four Tops’ Levi Stubbs.

Transformers: Revenge of the Fallen (2009) Channel 4 7:10pm-10:00pm (2 hours 50 minutes)
The war between the shape-shifting robots erupts once again, as the first of the evil Decepticons leads an attack on Earth to locate an  ancient planet-destroying machine. Hapless teenager Sam Witwicky is once again caught in the middle as he holds the key to discovering the  location of the device. Sci-fi adventure sequel, starring Shia LaBeouf and Megan Fox.

Transformers T-Shirts

The Matrix (1999) ITV2 10:15pm-1:00am (2 hours 45 minutes)
A computer hacker discovers the world around him is nothing more than a virtual-reality fantasy created by malevolent living machines.  Entering the devastated real world, he joins freedom fighters risking their lives to bring the truth out into the open and liberate the  human race. Sci-fi action thriller from the Wachowski brothers, starring Keanu Reeves, Laurence Fishburne, Carrie-Anne Moss and Hugo  Weaving.

Fletch (1985) ITV London 10:45pm-12:40am (1 hour 55 minutes)
A wisecracking reporter and master of disguise is approached by a businessman who claims to be terminally ill and is looking to pay  someone to kill him. The journalist discovers the supposedly dying man is in perfect health, and his strange request is part of a complex  scam. Comedy mystery based on Gregory Mcdonald’s novel, with Chevy Chase and Tim Matheson.

SUNDAY 6th JULY

Space Jam (1996) Channel 5 2:15pm-3:55pm (1 hour 40 minutes)
Aliens arrive on Earth to abduct the Looney Tunes gang as a new attraction at their failing intergalactic theme park. To keep their  freedom, Bugs Bunny and friends challenge the invaders to a high-stakes basketball game, calling on Michael Jordan to save the day and  send the extraterrestrials back where they came from. Live action and animated comedy, starring Bill Murray and Danny DeVito, with the  voices of Billy West and Bill Farmer.

A Knight’s Tale (2001) Channel 4 5:00pm-7:35pm (2 hours 35 minutes)
A poverty-stricken squire spies an opportunity to make his dreams come true when his employer dies. He takes his place as a knight,  launching himself on the road to riches by competing in jousting tournaments, but his ruse is jeopardised by a dastardly nobleman. Comedy  adventure, starring Heath Ledger, Paul Bettany, Mark Addy, Shannyn Sossamon and Rufus Sewell.

Despicable Me (2010) ITV London 7:00pm-9:00pm (2 hours )
A criminal mastermind hopes to seal his reputation as the greatest villain of them all by stealing the moon. First he needs to get his  hands on a shrinking ray owned by a rival evil genius, and adopts three orphan girls to help him – but finds that fatherhood brings out  his long-buried caring side. Animated comedy, with the voices of Steve Carell, Jason Segel, Russell Brand and Julie Andrews.

Tron: Legacy (2010) BBC3 9:00pm-11:00pm (2 hours )
Ground-breaking computer genius Kevin Flynn disappears without trace. Years later, his son Sam goes looking for him, and is transported  into a computer-generated world where he is forced to compete in deadly gladiatorial combat by an evil duplicate of his father plotting to  wage war on the real world. Sci-fi adventure, with Jeff Bridges and Garrett Hedlund.

Whatever you’re up to, make sure you always head home when the streetlights flick on, and remember to wipe your feet.

xoxo